Share Facebook
Crohn's Disease Forum » Treatment » Methotrexate » Unexplained weight gain


09-01-2012, 10:10 PM   #1
kezb
New Member
 
Join Date: Jun 2011
Unexplained weight gain

Hi Everyone,
I have been on methotrexate for the past year - firstly injections and now on tablets. My weight has increased by about 5kg in the last year and I haven't changed my eating habits or amount of exercise so am wondering if the drug could be contributing? Has anyone else experienced this?
Thanks
09-01-2012, 11:57 PM   #2
sfmreb2
Senior Member
 
sfmreb2's Avatar
 
Join Date: Jan 2012
Location: walla walla, Washington
Is MTX working? If it is that could be the reason for the weight gain. I have no idea how much 5 kg is. I think I skipped that class. I eat more when I am doing good, just because I can. I stayed steady while on MTX.
09-02-2012, 12:24 AM   #3
Laura Dawn
Senior Member
 
Laura Dawn's Avatar
 
Join Date: Aug 2012
Location: Kirkland, Washington
Hey, were you ever on prednisone? I gained 10 pounds in a few months time on that. I'm
very active so I was really thrown off. I'm not on prednisone now and am working hard to get the pounds off. I've also noticed when I have a flare up which I've had for months I'm super bloated. NOT fun. Any of it.
09-02-2012, 12:36 AM   #4
kezb
New Member
 
Join Date: Jun 2011
Nope not on prednisone at present which is great as that made it worse!
My specialist said it could be to do with my body not dealing with calories and nutrients as it should but am not sure I agree with that.
Seems really weird that it starting happening after starting methotrexate and it seems to be really hard to shift so I dunno maybe I should just be focussing on being pretty well at present!
Thanks for the comments
09-04-2012, 01:00 AM   #5
Laura Dawn
Senior Member
 
Laura Dawn's Avatar
 
Join Date: Aug 2012
Location: Kirkland, Washington
I think sometimes Drs don't even know all of the side effects. I started losing hair at one point and she said that wasn't a side effect. She then looked deeper and hair loss is a side effect due to the body not absorbing nutrients. Luckily I have a really open minded Dr.

Hope you're getting some answers.

I've had a rough few days and am losing weight which hurts too.
09-04-2012, 06:40 PM   #6
kezb
New Member
 
Join Date: Jun 2011
Yeah I am wondering the same thing and have googled it and others have been affected in the way I have.
Thanks for replying, take care.
Reply

Crohn's Disease Forum » Treatment » Methotrexate » Unexplained weight gain
Thread Tools


All times are GMT -5. The time now is 05:34 PM.
Copyright 2006-2017 Crohnsforum.com